Aa
A
A
Close
428155_tn?1203692494
Simvastatin was the culprit
Well here is an update; after a few months I have found the culprit: it was simvastatin (called "Lipex" in New Zealand), which my GP had prescribed me 2 years beforehand to control my cholesterol level. I stopped simvastatin and all fibrillations have disappeared. As I was taking simvastatin, I was in fibrillation 17% of the time; 1 month after I stopped simvastatin, the level was down to 0%.

I am now experimenting with alternative cholesterol control methods: Omega 3 gels, ground linseed, charcoal. I may also try red yeast rice extract, which got my cardiologist excited, since it is supposed to be quite effective too. Red yeast rice was, in fact, used to synthetise the first statin.


This discussion is related to Causes of AF and blood thinness.
Cancel
9 Answers
Page 1 of 1
1108138_tn?1258830030
My doctor wants me to start Simvastatin - Zocor - to lower my cholesterol.  I have very high blood pressure.

After reading all the side-effects of statins, I am afraid to start using this drug.  All the forums I have read about this are filled with people warning others away from statins because of the terrible side effects.

I cannot find any forums where people actually say they were helped by statin drugs and did not have bad side-effects.

Can anybody help?
Comment
Cancel
1108138_tn?1258830030
Comment
Comment
Submit Comment
995271_tn?1408549100
I'm on simvastatin (zocor).  I started it *after* my PVC episodes increased dramatically.  I wasn't concerned about arrhythmia as a side effect.  My PVCs have gone down quite a bit since I started it.    I don't attribute this to the zocor at all.    My total cholesterol is down to 150, from 245.  I'm on the lowest dose, 10mg.
Comment
Cancel
995271_tn?1408549100
Comment
Comment
Submit Comment
995271_tn?1408549100
P.S., no side effects.  Tho at times I thought my muscles were getting sore.  I rode it out and this went away.  My enzymes (Liver or muscle)  have not changed since starting it about 5 months ago.
Comment
Cancel
995271_tn?1408549100
Comment
Comment
Submit Comment
Avatar_universal
I was on Lescol for cholesterol control but decided to try just losing weight. I lost 50+ pounds by eating smaller, more frequent meals and eating low fat. (No fried foods, limited meats, went to low-fat cheeses, cottage and low-fat frozen ice creams and yogurt.) It worked. My cholesterol and blood pressure dropped into the normal range and I got off the Lescol and BP meds. Have kept up the same way of eating and have maintained my weight loss with little effor. Might want to try it.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I forgot to mention that when I was taking the Lescol, I had no PVCs. But I do now, and in my case I suspect Nexium. I began having acid reflux a few years ago, and have recently begun having PVCs. Just a suspicion at this point, though.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
428155_tn?1203692494
PatJoy, my advice is: listen to your doctor. Take the simvastatin, but watch the side effects over the next months. They can be of various natures, and not always obvious (like my fibrillation).

itdood, you wrote "no side effects.  Tho at times I thought my muscles were getting sore." - The heart is a muscle. Keep that in mind.

Madge270, diet is definitely the way to start.
Comment
Cancel
428155_tn?1203692494
Comment
Comment
Submit Comment
995271_tn?1408549100
I am acutely aware that the heart is a muscle.  You missed my point.
Comment
Cancel
995271_tn?1408549100
Comment
Comment
Submit Comment
Avatar_universal
Just a quick comment here for Itdood.  Keep an eye on your liver enzymes and get them checked regularly.  One of my liver enzymes became elevated a couple of years after going on Lescol to lower my cholesterol. I went off Lescol after losing weight, but my liver enzyme stayed elevated, and it still is.  Doctor isn't too worried about it, and I feel okay.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
995271_tn?1408549100
Thanks  Madge270, I get them checked every two months and have my baselines before I started meds.  I'm on two that have potential liver side effects so I have to be aggressive with the blood tests for now.  
Comment
Cancel
995271_tn?1408549100
Comment
Comment
Submit Comment
Your Answer
428155_tn?1203692494
Answer
Know how to answer? Tap here to leave your answer...
Answer
Simvastatin was the culprit
Submit Answer
A
A
Top Arrhythmias Answerers
612551_tn?1450025775
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
Michelle3811
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
995271_tn?1408549100
Blank
itdood
PA
12492606_tn?1454099371
Blank
researcher09
CA
Avatar_f_tn
Blank
CFS56
Recent Activity
637910_tn?1454710180
Blank
Skippi is happy Comment
14 hrs ago
Avatar_f_tn
Blank
Billie4563 commented on week 2
Feb 04
16744917_tn?1451270439
Blank
gjjl commented on 2016. A bumpy start....
Feb 04
Heart Rhythm Community Resources
Top Arrhythmias Answerers
612551_tn?1450025775
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
Michelle3811
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
995271_tn?1408549100
Blank
itdood
PA
12492606_tn?1454099371
Blank
researcher09
CA
Avatar_f_tn
Blank
CFS56